I've had trouble sleeping and with insomnia since I was a kid. I had trouble with Ambien. It made me hallucinate and sleep eat. I wasvon 200mg of Seroquel with great relief but my new therapist said Doxepin didnt have as many side effects as Seroquel. Although I read mixed reviews in a Q&A forum on here and I'm concerned. He started me at 10mg at bedtime. Reading some of your answers worried me like jittery, jacked up and anxious feeling. I have an anxiety disorder so do NOT need that. It just not working, I have trouble falling asleep, sometimes stating asleep. My Ativan never really helps with my sleep. Also weight gain! I just worked really hard on life style changes and lost 85 odd over the past year. The next day sleepiness doesn't bother me that much as I don't work or have small kids. Is it worth giving it a try or put my foot down and tell my therapist Seroquel works so well?
I agree that Seroquel is good for sleep, but it usually makes me feel groggy the next day, and once my system was saturated with it, it no longer made me sleep. It would keep me awake and jittery until the dosage was increased. I didn't like how it made me feel. I never had a problem with Ambien, but my doctor replaced them with temazepam because he thought the Ambien may cause sleepwalking. My previous doctor prescribed Doxepin (Sinequan) for sleep and to manage my bipolar disorder. It worked great. I started out with 75 mg in the morning and 150 mg at bedtime. I was on the same dosage for many years and they always worked well for both sleep and the bipolar disorder. The doctor I have now says I don't need them so now I have serious problems with both conditions. I also have been taking 2 mg of Ativan 3 times a day for over 25 years for severe anxiety. When I was taking the Doxepin, I would have many of my Ativan left over at the end of the month because the Doxepin helped my anxiety also. I also have ADHD and have a prescription for Adderall, which is an amphetamine. I was reluctant to take it at first because I thought it might make me jittery and keep me awake. For me, it works totally the opposite of what I expected. It stops the jittery, all over the place problems I have had since I was a child, and since my mind can now focus on my activities, I have more trouble getting to sleep when I don't take it. I have had problems with insomnia my whole life (64 years) and it has been an unpleasant battle since when I was younger, the medicine actually used to be prescribed for the problem at hand. If I couldn't sleep, the doctor gave me sleeping pills, ones that worked, not antidepressant medications. If I was in pain, he gave me pain pills that really were designed to treat pain and didn't have all the side effects of the pharmaceuticals used today. It seems like anything that would work well is now obsolete and we're taking larger doses of poisonous chemicals that cause more problems than taking nothing at all. We are big pharma's guinea pigs. I know everyone's system is different, this is only how I have been affected by these medications. Maybe after a few more replies to your question, you may find it easier to make the decision that you are having concerns about. I wish you all the best. Have a great weekend!
I was on Doxepin 50mg for insomnia for 2 years. It did not work well for me on its own so Dr added Temazepan 30mg and it worked well enough I stopped the doxepin only because I needed to reduce my monthly pharmacy expenses. I have been told Seroquel would help my insomnia better than the Doxepin/Temazepan combination. I researched this and the side affects would be to hard for me to handle at this time in my day to day activities. I was started on 50mg and never increased over the 2 years, had little to no side affects . I would not be off of it if finances would be better at this time for me.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Jun 2011 • 1 answer
Posted 30 Sep 2012 • 16 answers
Posted 14 Sep 2013 • 3 answers
Posted 26 Jan 2015 • 8 answers
Posted 5 Feb 2016 • 2 answers